How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26383
Experience:  Over 20 yrs of Family Practice
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

Lately, it appears I may also have CAPD, though my degree

This answer was rated:

The past ten years I have pretty much stayed with a specific medication regimen; even though I was recently diagnosed with adult ADD. Among other things I was taking half a 37.5 phentermine in the morning and afternoon, and Nuvigel as needed in the evening. Lately, it appears I may also have CAPD, though my degree of hearing impairment does not allow me to be tested. In the treatment of CAPD I have read that a stimulant medication may improve symptoms. I have tried two forms of Concerta LA, but find the wide range of highs and lows difficult. I see my doctor on Monday, and I'm inclined to ask if I can have a dose that can be taken three times a day. Does this sound feasible, or is there another med that might be more successful with CAPD? I have a lapband, and I'm on an acid reducer, which may effect the absorption of a time released medication.
Can you first tell me what symptoms you have that suggest CAPD?
Customer: replied 4 years ago.
I may be grasping at straws here, but I have a very difficult time hearing general conversation; especially when there is "white noise" present. I have tried to have my hearing aid adjusted but I still hear something else, or miss the conversation entirely.
OK--and to what were you referring when you mentioned a three times a day dosage?
Customer: replied 4 years ago.
Sorry.... I was trying to respond from work on my phone; not very satisfactory. I know that
Concerta is a longer acting form of Ritalin. It depends on the coating for release. I've tried two strengths and was not satisfied. The reaction window was way too wide, and it did not last long enough. I mentioned that I have a lapband and take acid reducers which may affect absorption. I am in several groups with ADHD adults and I'm constantly following the professionals that attend to them. The answer I was given to the dosing question was to try the tablets three times a day to even out the reactions. If I were younger I would look into the psychphamacology field, but for now, it is what it is. I don't want the 'roller coater feeling' and I want to stay above depression, which was a problem ten years ago. I'm also very conscious of blood pressure and possible effects on the heart. The meds I was taking took a lot of trial and error, but kept me stable. So few seem to be knowledgeable about CAPD, and the hearing problem has become so frustrating. My initial question to my doctor was if there was another stimulant that might create a more favorable 'hearing' response.
Sounds as though you'd be looking for a timed release stimulant that would give you a more even level in your system?
Customer: replied 4 years ago.
Is there such an "animal"?
Yes, and it's called Vynase. It's once a day and it is on the order of Ritalin but in timed release form. It comes in varying strengths. I would suggest it might well suit your requirements.
Customer: replied 4 years ago.
Will this still control my tendancy to overeat, which is why I was initially on the phentermine?
Actually, it may kill two birds with one stone, since it is chemically related to phentermine.
Customer: replied 4 years ago.
Is this the same as Vyvanse? That would have been my first choice since the actual absorption is different from other stimulants.
Sorry--I didn't quite understand your last question?
Customer: replied 4 years ago.
When I was searching Vynase, Vyvanse kept coming back. I thought maybe it was a newer form of the same drug.
Sorry--that was a typo on my part. The medication I was referring to is Vyvance.
Dr. Chip and 4 other Health Specialists are ready to help you
Customer: replied 4 years ago.
Kool! I will certainly discuss this with my doctor tomorrow. Thank you very much for your time.
No problem--let me know how it goes.